Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 18, 2014, 5:14 AM EDT for Berrien County, Lowndes County, Georgia. It took effect at Mar 18, 2014, 1:24 PM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2014, 5:14 AM EDT (09:14 UTC)
- In effect from
- Mar 18, 2014, 1:24 PM EDT
- Expired
- Mar 22, 2014, 11:24 PM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berrien County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 33 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 16.52 ft at Mar 20, 2014, 11:00 AM EDT.
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
050 WGUS42 KTAE 180914 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 514 AM EDT TUE MAR 18 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-190914- /O.NEW.KTAE.FL.W.0015.140318T1724Z-000000T0000Z/ /VDSG1.1.ER.140318T1724Z.140322T0600Z.000000T0000Z.NO/ 514 AM EDT TUE MAR 18 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM TUESDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CREST NEAR 16.9 FEET ON THURSDAY EVENING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
10 follow-up statements
112 WGUS82 KTAE 181956 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT TUE MAR 18 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-191956- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140320T1800Z/ /VDSG1.1.ER.140319T0000Z.140319T1800Z.140320T1200Z.NO/ 356 PM EDT TUE MAR 18 2014 THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM TUESDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 15.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
359 WGUS82 KTAE 190659 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 AM EDT WED MAR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-200659- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T1715Z/ /VDSG1.1.ER.140319T0015Z.140320T0600Z.140321T1115Z.NO/ 259 AM EDT WED MAR 19 2014 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 AM WEDNESDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 16.0 FEET WEDNESDAY NIGHT AND THEN BEGIN FALLING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
118 WGUS82 KTAE 191401 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 AM EDT WED MAR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-201401- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T0000Z/ /VDSG1.1.ER.140319T0015Z.140319T1330Z.140320T1800Z.NO/ 1001 AM EDT WED MAR 19 2014 THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM WEDNESDAY THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
244 WGUS82 KTAE 200123 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 923 PM EDT WED MAR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-210123- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T2000Z/ /VDSG1.1.ER.140319T0015Z.140320T0600Z.140321T1400Z.NO/ 923 PM EDT WED MAR 19 2014 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM WEDNESDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
952 WGUS82 KTAE 201443 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 AM EDT THU MAR 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-211443- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140322T0742Z/ /VDSG1.1.ER.140319T0015Z.140320T1800Z.140322T0142Z.NO/ 1043 AM EDT THU MAR 20 2014 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
563 WGUS82 KTAE 210153 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 PM EDT THU MAR 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-220153- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140322T1030Z/ /VDSG1.1.ER.140319T0015Z.140320T1530Z.140322T0430Z.NO/ 953 PM EDT THU MAR 20 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM THURSDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
127 WGUS82 KTAE 211335 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 AM EDT FRI MAR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-221335- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/ /VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0000Z.NO/ 935 AM EDT FRI MAR 21 2014 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
834 WGUS82 KTAE 220202 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 PM EDT FRI MAR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-230202- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0400Z/ /VDSG1.1.ER.140319T0015Z.140320T1530Z.140322T2200Z.NO/ 1002 PM EDT FRI MAR 21 2014 THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM FRIDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
903 WGUS82 KTAE 221454 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1054 AM EDT SAT MAR 22 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-230600- /O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/ /VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0000Z.NO/ 1054 AM EDT SAT MAR 22 2014 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM SATURDAY THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 15.0 FEET...MINOR FLOODING. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
713 WGUS82 KTAE 230324 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1124 PM EDT SAT MAR 22 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING BERRIEN AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC019-185-230354- /O.CAN.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/ /VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0100Z.NO/ 1124 PM EDT SAT MAR 22 2014 THE FLOOD WARNING IS CANCELLED FOR THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD). * AT 10:30 PM SATURDAY THE STAGE WAS 14.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 9:00 PM SATURDAY. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.2 FEET BY MONDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS. && LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:14 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 18, 3:14 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 AM EDT Tue Mar 18 2014 .Near Term [Through Today]... The large scale split flow pattern overnight was highlighted in Nrn stream by a polar jet stretching from the Great Lakes into New England, and, in Srn stream, by a positively tilted upper trough becoming more neutrally oriented as assocd subtropical jet currently over the Ern Gulf of Mexico stretches northeastward over the Carolinas. At the surface...weak low tracking across N/Cntrl Gulf of Mex with SW-NE oriented cold front to another weak low just off SE GA coast. This boundary was moving across Ern counties providing just enough lift to generate an area of rain over extreme Ern counties. Meanwhile...a robust H5 shortwave feature was moving EWD over Nrn Gulf along the NW edge of the subtropical jet providing a cold pool and enhanced mid-level lapse rates. This was enhancing the development of an area of a second expanding area of light to moderate rain. Any heavier rain should remain closer to Gulf surface low and base of trough with strong QG forcing. During today...the shortwave and cold front will progress Ewd to Atlc coast after sunrise sweeping rain Ewd. This reflected in all the HI RES guidance (WRF/HRRR/AR4/NM4). In their wake...a surface ridge shifts Ewd to over NE gulf while a cool wedge of high pressure drops down Ern seaboard. Noticeably drier and cooler air will begin to overspread the region. RAP13 soundings show PWATs decreasing in half from about 1.2 to 0.6 inches from 07Z thru 17Z. 24HR temp/dew point comparison in Wrn GA running 15 to 20 degrees cooler and drier than same time yesterday. A small chance of rain will linger across the Ern counties into late morning then no rain is expected. The primary effect of the cool wedge will be to inhibit mixing... maintain low clouds into the late afternoon and yielding a sharp NE-SW temp gradient. Expect high temps to range from the upper 50s to around 60 degrees across the northern half of our GA counties to around 70 across coastal counties. .Short Term [Tonight Through Thursday]... The short term period will be fairly quiet with improving weather, especially by Thursday. Tonight, the cold wedge will gradually start to erode as a frontal system moves into the Tennessee Valley by Wednesday morning. The tricky portion for our region is whether the wedge erodes quick enough for skies to clear out overnight, or if the stratus hangs on until after daybreak on Wednesday. It is assumed that the stratus deck will hang on long enough across Southern Georgia and perhaps into the Florida Big Bend to keep temperatures from dropping to the much cooler values indicated in the MET guidance. Further west, into Southeast Alabama and the Florida Panhandle, skies should be mostly clear, so better radiational cooling conditions should result in temperatures dropping into the low to mid 40s. Wednesday...the warm up begins as the wedge is scoured out completely by the approaching dry frontal boundary. Mostly sunny skies and light southerly flow will allow for temperatures to warm into the mid to upper 70s across the region. Thursday...An even better day is anticipated as the frontal boundary washes out to the north of the region and skies stay mostly clear. A few sites in the Florida Big Bend and South Central Georgia will take a run at 80 degrees while most other inland sites will be in the upper 70s. Coastal sites will stay relatively cool thanks to the colder shelf waters with highs only in the lower 70s. .Long Term [Thursday Night Through Tuesday]... In general, the extended range forecast should start off quite pleasant, with essentially low-level high pressure and upper level zonal flow prevailing. By the weekend a southern stream impulse will phase in with a northern stream shortwave and could allow for some scattered showers around the area through Monday, though significant rainfall or thunderstorm activity is not anticipated at this time. && .Aviation...[Through 06Z Wednesday]... Areas of rain will continue to impact mainly ABY/VLD/TLH past sunrise before moving ewd. Expect low ceilings in the MVFR range thru 12Z, with IFR conditions likely and LIFR ceilings possible in any heavy rain. Ceilings will likely improve from SW to NE this morning across the region, but low clouds in the IFR/MVFR range could persist through at least 18Z Tuesday and to the marginal MVFR 18z-00z in our eastern and especially NE areas. Elsewhere... expect VFR conditions everywhere to at least 06Z Wed. && .Marine... Southerly swell has driven the marine area seas to around 7 feet at times well offshore this morning and a brief increase in winds right behind the frontal boundary has created solid cautionary conditions. Expect this to be only temporary as the pressure gradient should collapse later this afternoon resulting in lighter winds. Seas will still take some time to die down due to the swell component. More tranquil conditions are expected by Wednesday afternoon continuing into the weekend. && .Fire Weather... In the wake of a departing cold front...high pressure will overspread the local region today bringing a noticeably cooler and drier airmass especially into tomorrow. Relative humidity values will still stay above critical thresholds. The airmass will further dry out on Thursday with minimum inland RH dropping into the 20s and will be monitored for possible red flag conditions. The airmass will begin to moisten up again Friday into the weekend. && .Hydrology... Additional rainfall received overnight will likely total up between 0.75 to 1 inch before stopping just after sunrise across the region. With already saturated grounds, much of this will likely runoff into the already elevated rivers pushing river points, particularly in North Florida a little higher. Of particular concern this morning is the Sopchoppy River which continues to rise and will likely be above minor flood stage by morning. Steady rises continue on the Aucilla, Ochlockonee, and Witlachoochee Rivers as well. Only minor flood stages should be reached on these rivers, with the possible exception of the Sopchoppy River near Sopchoppy which has a chance of reaching the moderate flood category. With no significant rainfall expected for the rest of the week (and likely through the weekend) most of the river points will crest late this week or early this weekend. The exception to this will be the Suwannee River, which will continue to rise well into next week as routed flows from the Upper Suwannee and the Withlacoochee progress downstream. It doesn't look like there's enough water in the system to reach minor flood stage at any of the points from Ellaville southward, but this is something that will need to be monitored moving into next week. && .Preliminary Point Temps/PoPs... Tallahassee 70 47 78 48 79 / 20 0 0 0 0 Panama City 68 48 72 53 75 / 10 0 0 0 0 Dothan 65 45 76 49 76 / 10 0 0 0 0 Albany 61 48 76 48 75 / 20 10 0 0 0 Valdosta 67 51 77 50 79 / 30 10 0 0 0 Cross City 71 51 78 48 80 / 30 0 0 0 0 Apalachicola 67 49 70 52 73 / 10 0 0 0 0 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BLOCK SHORT TERM...GODSEY LONG TERM...HARRIGAN AVIATION...BLOCK MARINE...GODSEY FIRE WEATHER...BLOCK HYDROLOGY...GODSEY
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.